Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and MEDs
Aug 28, 2013

My daughter has been on Prezista, Norvir, Isentress, Truvada,and other meds for 15 + years. Recently she had a severe bleeding in her eusophus (varicies)and almost died. After many test after giving her 8 units of blood, they found no problem in her liver, they thought for sure it was the liver, portal vein, nothing there, she was in the hospital 3 weeks and has been at home now for 6 weeks and is still weak, has some dizzyness, and hardly any appetite, Is this just a cause of the HIV in her body and all the meds over time that are now effecting her body organs?

Response from Dr. Henry

Esophageal varices would be an unusual side effect of her current HIV medications.Some of the older medications (like ddI) may contribute to liver scarring/fibrosis that can lead to portal hypertension/varices. HIV infection itself would rarely directly cause isolated esophageal varices. KH



Previous
Liposystrophy
Next
Will PEP affect my fat distribution?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement